Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 100, NWS Buffalo, NY

July 21, 2008Ontario County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2008, 1:09 PM EDT for Ontario County, Wayne County, New York. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 1:09 PM EDT (17:09 UTC)
Expired
Jul 21, 2008, 1:53 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Ontario County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 119 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:13 PM EDTHAIL 1Palmyra, NY
Jul 21, 1:38 PM EDTTSTM WND DMGPhelps, NYTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 211709
SVRBUF
NYC069-117-211815-
/O.NEW.KBUF.SV.W.0100.080721T1709Z-080721T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
109 PM EDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ONTARIO COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 215 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALMYRA...OR 10 MILES NORTH OF CANANDAIGUA...AND MOVING SOUTHEAST
  AT 33 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFTON SPRINGS BY 120 PM EDT...
  PHELPS BY 125 PM EDT...
  GENEVA BY 140 PM EDT...

LAT...LON 4300 7741 4308 7727 4301 7695 4293 7696
      4292 7695 4287 7695 4286 7696 4277 7697
      4276 7698 4276 7708
TIME...MOT...LOC 1709Z 313DEG 28KT 4301 7722

$$

ZAFF
2 follow-up statements
000 
WWUS51 KBUF 211741
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
141 PM EDT MON JUL 21 2008

NYC069-117-211815-
/O.CON.KBUF.SV.W.0100.000000T0000Z-080721T1815Z/
ONTARIO NY-WAYNE NY-
139 PM EDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHWESTERN WAYNE AND NORTHEASTERN ONTARIO COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PHELPS...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GENEVA BY 145 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.  AT 113 
PM THIS AFTERNOON...A TRAINED WEATHER SPOTTER REPORTED 1 INCH HAIL 
FROM THIS STORM.

LAT...LON 4300 7741 4308 7727 4301 7695 4293 7696
      4292 7695 4287 7695 4286 7696 4277 7697
      4276 7698 4276 7708
TIME...MOT...LOC 1739Z 308DEG 22KT 4292 7701

$$

ZAFF
000 
WWUS51 KBUF 211753
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
153 PM EDT MON JUL 21 2008

NYC069-117-211803-
/O.CAN.KBUF.SV.W.0100.000000T0000Z-080721T1815Z/
ONTARIO NY-WAYNE NY-
153 PM EDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
NORTHEASTERN ONTARIO COUNTIES IS CANCELLED...

AT 153 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4300 7741 4308 7727 4301 7695 4293 7696
      4292 7695 4287 7695 4286 7696 4277 7697
      4276 7698 4276 7708
TIME...MOT...LOC 1753Z 308DEG 22KT 4287 7692

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:41 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 21, 10:41 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EDT MON JUL 21 2008

.SYNOPSIS...
A LARGE AND WEAK LOW PRESSURE SYSTEM ALONG WITH PLENTY OF WARM AND
HUMID AIR WILL REMAIN OVER THE LOWER GREAT LAKES AND NORTHEAST
THROUGH MIDWEEK AND BRING A CONTINUATION OF UNSETTLED WEATHER WITH A
CHANCE OF A FEW SHOWERS OR THUNDERSTORMS EACH DAY. HIGH PRESSURE IS
EXPECTED TO FINALLY BUILD INTO THE REGION BY LATE IN THE WEEK
BRINGING A RETURN TO DRY WEATHER AND SUNSHINE ALONG WITH SEASONABLE
MIDSUMMER TEMPERATURES. ANOTHER COLD FRONT WILL BEGIN TO APPROACH
THE REGION NEXT WEEKEND BRINGING THE NEXT CHANCE OF RAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SURFACE TROUGH THAT EXTENDS FROM LAKE HURON TO OSWEGO COUNTY IS
SERVING AS THE PRIMARY FOCUS FOR CONVECTION THIS MORNING. THE MOST
ACTIVE CONVECTION IS FORMING JUST NORTH OF LAKE ONTARIO WHERE ADDED
LIFT IS BEING GENERATED BY THE MID LEVEL SHORT WAVE THAT IS PUSHING
THROUGH THE WESTERN END OF LAKE ONTARIO. BASED ON THIS TREND...WILL
KEEP THE HIGHEST CHANCE POPS ACROSS THE NORTHERN FINGER LAKES AND
NORTH COUNTRY THIS MORNING INTO THE EARLY AFTERNOON.

AFTER THE LOWER STRATUS DISSIPATES BY EARLY AFTERNOON...EXPECT THE
LAKE ERIE AND LAKE ONTARIO BREEZES TO BECOME BETTER DEFINED. WILL
INDICATE THE HIGHEST CHANCE POPS ALONG THESE BOUNDARIES. THERE IS A
GOOD POTENTIAL FOR HEAVY RAIN WITH PRECIPITABLE WATER VALUES
FORECAST TO INCREASE TO INCREASE TO ABOUT 1.5 INCHES BY MID
AFTERNOON.

TEMPERATURES TODAY LOOK TO BE A FEW DEGREES BELOW NORMAL WITH 850 MB
TEMPERATURES ONLY AROUND PLUS 14C...PROBABLY LOOKING AT THE UPPER
HALF OF THE 70S FOR MOST OF THE AREA BUT COULD REACH 80 DEGREES IF
ENOUGH SUNSHINE DEVELOPS.

CYCLONIC FLOW CONTINUING ACROSS THE GREAT LAKES REGION TONIGHT AS
UPPER LEVEL FLOW BECOMES MUCH MORE AMPLIFIED. CHANCES FOR CONVECTION
SHOULD BE DIMINISHING WITH LOSS OF HEATING...BUT UNDERNEATH THE
CYCLONIC FLOW THERE COULD BE SCATTERED SHOWERS JUST ABOUT ANY
TIME.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
OVERALL LONGWAVE PATTERN ACROSS NOAM THROUGH THE SHORT TERM PERIOD
WILL FEATURE A TREND TOWARDS PATTERN AMPLIFICATION AS WAVELENGTHS
SHORTEN AND A RIDGE BUILDS FROM THE WESTERN CONUS THROUGH CENTRAL
CANADA. THE RIDGE EXTENDING THROUGH CENTRAL CANADA WILL BECOME VERY
NARROW...AND BY DEFINITION WILL BE DYNAMICALLY UNSTABLE WITH A
NARROW RADIUS OF CURVATURE. AIR PARCELS ROUNDING THE TOP OF THIS
RIDGE WILL BE UNABLE TO REMAIN IN GEOSTROPHIC BALANCE AND TEND TO
MOVE LEFT OF THE MID LEVEL HEIGHT FIELD INITIALLY...THEN MOVE BACK
TO THE RIGHT AS THEY COME BACK INTO GEOSTROPHIC BALANCE...
EFFECTIVELY HELPING TO CARVE OUT A CLOSED LOW DOWNSTREAM OF THE
SKINNY RIDGE. THIS CUTOFF LOW HAS BEEN FORECAST FOR SEVERAL DAYS NOW
BY MEDIUM RANGE MODEL GUIDANCE... HOWEVER MODELS CONTINUE TO
STRUGGLE WITH THE EXACT TIMING AND PLACEMENT OF THIS FEATURE.

LOOKING AT THE DETAILS...ON TUESDAY THE QUASI-STATIONARY COMPLEX
BAROCLINIC ZONE WHICH HAS BEEN DRAPED ACROSS THE REGION FOR DAYS
SHOULD SINK A LITTLE FURTHER SOUTH. THE DEEPEST MOISTURE AND
INSTABILITY...AS SHOWN BY 850-700MB THETA-E FORECASTS OFF BOTH THE
NAM AND GFS MODELS...IS FORECAST TO SHIFT SOUTH INTO PA AND
SOUTHEAST NY ON TUESDAY. NAM BUFKIT POINT SOUNDINGS FARTHER NORTH
ACROSS WESTERN NY SHOW ONLY MINIMAL AFTERNOON INSTABILITY...OWING TO
A WARM LAYER IN THE MID LEVELS WHICH SHOULD EFFECTIVELY CAP THE
ATMOSPHERE TO DEEP MOIST CONVECTION ACROSS NORTHERN SECTIONS OF THE
AREA. WILL GO WITH A DRY FORECAST FOR TUESDAY ACROSS THE NIAGARA
FRONTIER OVER TO ROCHESTER...BUT KEEP CHANCE POPS GOING DURING THE
AFTERNOON ACROSS THE SOUTHERN TIER AND FINGER LAKES WHERE FORCING
FOR ASCENT ALONG THE SOUTHERN FRINGE OF A STRONGER BELT OF
WESTERLIES AND CLOSER PROXIMITY TO RICHER THETA-E AIR MAY COMBINE TO
PRODUCE ISOLATED TO SCATTERED AFTERNOON CONVECTION. WILL ALSO CARRY
CHANCE POPS ALL DAY EAST OF LAKE ONTARIO AND IN THE SAINT LAWRENCE
VALLEY WHERE DIFFLUENT FLOW ALOFT AHEAD OF THE DEVELOPING CLOSED LOW
MAY PROVIDE ENOUGH FORCING FOR A FEW ROUNDS OF SHOWERS AND ISOLATED
STORMS...AS SUPPORTED BY THE SREF MEAN. EXPECT ALL OF THIS ACTIVITY
TO END TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...WITH MOST
OF THE AREA REMAINING DRY TUESDAY NIGHT.

ON WEDNESDAY THE AFOREMENTIONED CLOSED LOW WILL MATURE AND FULLY CUT
OFF...HOWEVER THERE IS STILL SOME VARIANCE IN MODEL GUIDANCE AS TO
PLACEMENT. LATEST 00Z/21 GFS RUN HAS TRENDED TOWARDS A SLOWER AND
FARTHER WEST SOLUTION...KEEPING THE BEST COLD POOL ACROSS SOUTHERN
ONTARIO WEDNESDAY. THE 00Z/21 CANADIAN GEM AND 12Z/20 ECMWF ARE
STILL A LITTLE FASTER AND FARTHER SOUTHEAST WITH THIS FEATURE...
BRINGING THE CORE OF THE COLDEST MID LEVEL AIR OVERHEAD DURING PEAK
AFTERNOON HEATING ON WEDNESDAY. IN EITHER CASE LIFT AHEAD OF THIS
FEATURE WILL BRING CHANCES OF DIURNAL CONVECTION...ESPECIALLY AWAY
FROM THE STABILIZING EFFECTS OF THE LAKES AND WILL CONTINUE TO CARRY
CHANCE POPS. IF THE ECMWF/GEM PLACEMENT VERIFIES...COLD AIR ALOFT
COUPLED WITH A STILL RELATIVELY MOIST BOUNDARY LAYER WILL PRODUCE A
SOUNDING VERY FAVORABLE TO HAIL PRODUCTION AND WILL CONTINUE TO
MONITOR THIS POTENTIAL.

DIURNAL CONVECTION WILL END WEDNESDAY EVENING ACROSS MOST OF THE
AREA. CLOSED LOW IS FORECAST TO MIGRATE SLOWLY EAST AND GRADUALLY
OPEN UP THROUGH THURSDAY. THIS WILL PLACE THE BULK OF THE CWA ON THE
DRY WESTERN SIDE OF THE TROUGH BY THURSDAY...HOWEVER THE EASTERN
LAKE ONTARIO REGION WILL REMAIN ON THE MOIST EASTERN FLANK OF THIS
FEATURE WITH RAIN CHANCES CONTINUING WEDNESDAY NIGHT AND THURSDAY.
IN FACT...EASTERN NY INTO NEW ENGLAND APPEARS TO BE IN LINE FOR AN
IMPRESSIVE HEAVY RAIN EVENT AS A SURGE OF SUB-TROPICAL MOISTURE IS
DRAWN NORTH AHEAD OF THE DIGGING TROUGH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE FINALLY BUILDS INTO THE GREAT LAKES THURSDAY
THEN INTO THE OHIO VALLEY THURSDAY NIGHT THROUGH FRIDAY AS THE SLOW
MOVING TROUGH GRADUALLY EXITS THROUGH NEW ENGLAND. GENERAL TROUGH
AND CYCLONIC FLOW ALOFT MAY REMAIN IN PLACE THROUGH THURSDAY OR EVEN
LONGER...BUT GRADUAL DIMINISHING TREND IN LOW LEVEL MOISTURE SHOULD
BRING AN END TO PRECIP CHANCES BY THURSDAY. THE EXCEPTION WILL BE
EAST OF LAKE ONTARIO...CLOSER TO THE MID LEVEL TROUGH AND DEEPER
MOISTURE PLUME SPREADING UP THE EASTERN SEABOARD.

FRIDAY NIGHT INTO THE WEEKEND THE LATEST OPERATIONAL MODEL GUIDANCE
AND MANY OF THE OLDER ENSEMBLE MEMBERS SUPPORT ANOTHER TROUGH
DIGGING INTO THE GREAT LAKES AND NEW ENGLAND. TIMING IS QUITE
UNCERTAIN HOWEVER...WITH LATEST GUIDANCE HOLDING ON TO THE TROUGHING
RIGHT THROUGH SUNDAY. GIVEN THE INHERENT UNCERTAINTY AT THIS TIME
RANGE...WILL STICK WITH FORECAST CONTINUITY WITH CHANCE POPS FRIDAY
NIGHT AND SATURDAY THEN GO DRY ON SUNDAY INSTEAD OF JUMPING ON THE
LATEST AND GREATEST MODEL RUN.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
WEAK LOW PRESSURE OVER EASTERN NEW YORK STATE WILL DRIFT EAST ACROSS
NEW ENGLAND TODAY...WHILE ANOTHER WEAK LOW PUSHES ACROSS SOUTHERN
ONTARIO. BETWEEN THESE SYSTEMS...ABUNDANT LOW LEVEL MOISTURE WILL
LINGER ACROSS THE AREA THIS MORNING...BEFORE DIURNAL HEATING
HELPS TO MIX THIS OUT BY EARLY AFTERNOON. AS A RESULT...EXPECT
WIDESPREAD MVFR CONDITIONS WITH AREAS OF IFR/VLIFR CONDITIONS IN
LOW CLOUDS/FOG TO CONTINUE THROUGH MOST OF THIS MORNING...BEFORE
IMPROVEMENT TO VFR CONDITIONS ARRIVES BY EARLY AFTERNOON.

IN TERMS OF PRECIPITATION...THE COMBINATION OF THE UPSTREAM WEAK
WAVE...ABUNDANT LOW LEVEL MOISTURE...AND THE WEAK INSTABILITY ALONG
THE FRONTAL BOUNDARY DRAPED ACROSS THE AREA SHOULD LEAD TO
SCATTERED CONVECTIVE DEVELOPMENT ACROSS THE AREA THIS AFTERNOON...
ESPECIALLY ALONG THE TYPICAL LAKE BREEZE CONVERGENCE ZONE BETWEEN
KIAG AND KROC. GIVEN THE EXPECTED SCATTERED COVERAGE TO THE
PRECIPITATION...FOR NOW HAVE JUST COVERED ALL OF THIS WITH
VCSH/VCTS IN THE TAFS.

OUTLOOK...
MONDAY AND TUESDAY...VFR WITH LOCAL MVFR IN SCATTED SHRA/TSRA.
WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. DIFFICULT FORECAST
FOR WIND DIRECTION TODAY WITH WEAK BOUNDARIES AND WIND SHIFT LINES
SCATTERED ABOUT THE AREA...REMNANTS OF CONVECTION FROM THE PAST FEW
DAYS. WINDS SHOULD AVERAGE NORTHEAST OR EAST ON LAKE ONTARIO
TODAY...WITH WINDS BECOMING SOUTHWEST ON LAKE ERIE. IN ANY EVENT...
WIND SPEEDS WILL REMAIN BELOW 15 KNOTS WITH WAVES 2 FEET OR LESS
OVER THE NEXT SEVERAL DAYS.

&&

.CLIMATE...
LOCALLY HEAVY RAINS FELL SUNDAY E OF LK ONTARIO AND OVER TO ROCH
AREA WITH MANY LOCATIONS RECEIVING WELL OVER AN INCH. ROCHESTERS
1.01 INCHES WAS ACTUALLY THEIR HEAVIEST DAILY RAIN SINCE WAY BACK ON
FEBRUARY 6 WHEN 1.17 INCHES FELL.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...TJP/TMA
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TMA
MARINE...HITCHCOCK
CLIMATE...SFM
Hazardous weather outlook, Jul 21, 5:30 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EDT MON JUL 21 2008

NYZ001>008-010>014-019>021-085-220930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
530 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS
AFTERNOON AND EVENING. NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED...HOWEVER AN ISOLATED STORM PRODUCING DAMAGING WINDS
OR LARGE HAIL CANNOT BE ENTIRELY RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON
AND EVENING...MAINLY ACROSS THE SOUTHERN TIER AND FINGER LAKES AS
WELL AS THE EASTERN LAKE ONTARIO REGION. NO WIDESPREAD SEVERE
WEATHER IS ANTICIPATED...HOWEVER AN ISOLATED STORM PRODUCING
DAMAGING WINDS OR LARGE HAIL CANNOT BE ENTIRELY RULED OUT.

ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
WEDNESDAY AFTERNOON AND EVENING. A VIGOROUS UPPER LEVEL
DISTURBANCE AND MUCH COLDER AIR ALOFT ARE EXPECTED TO APPROACH THE
AREA...WHICH MAY ALLOW SOME STORMS TO PRODUCE LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
530 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY
HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON
AND EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND
LOCALLY HIGHER WAVES ALONG WITH THE POTENTIAL FOR HAIL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 21, 12:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 PM EDT MON JUL 21 2008

NYZ003>005-013-014-211800-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
1252 PM EDT MON JUL 21 2008

...THUNDERSTORMS WITH DOWNPOURS MOVING ACROSS PORTIONS OF THE
REGION...

AT 1245 PM, A STRONG THUNDERSTORM WITH TORRENTIAL DOWNPOURS, AND
POSSIBLY GUSTY WIND AND HAIL, WAS LOCATED NEAR PENFIELD IN MONROE
COUNTY. THIS STORM WAS MOVING SOUTHEAST AND SHOULD BE NEAR
WALWORTH AROUND 1 PM, AND MARION AROUND 120 PM. ANOTHER THUNDERSTORM
WAS NEAR GENESEO AND SHOULD BE NEAR HEMLOCK AROUND 1 PM, HONEOYE
AROUND 110 PM, AND BRISTOL MOUNTAIN AROUND 120 PM. IT TO MAY ALSO
CONTAIN TORRENTIAL DOWNPOURS. BE ON THE ALERT FOR PONDING ON
ROADS, AND POSSIBLY SOME POOR DRAINAGE FLOODING.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:58 PM EDTSpecial Marine WarningBUF92 min
Jul 21, 2:00 PM EDTSpecial Marine WarningBUF90 min
Jul 21, 2:05 PM EDTSpecial Marine WarningBUF55 min
Jul 21, 3:11 PM EDTSpecial Marine WarningBUF64 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.